Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 11, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 27, 2012, 3:26 PM CST. It took effect at Jan 28, 2012, 6:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 3:26 PM CST (21:26 UTC)
- In effect from
- Jan 28, 2012, 6:00 AM CST
- Expired
- Jan 28, 2012, 10:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
478 WHUS73 KGRB 272126 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 326 PM CST FRI JAN 27 2012 ...GUSTY WEST WINDS EXPECTED SATURDAY... .WINDS ARE EXPECTED TO INCREASE SATURDAY MORNING BEHIND A COLD FRONT PASSING THROUGH THE AREA FRIDAY NIGHT. GUSTY WEST WINDS WILL CONTINUE THROUGH AFTERNOON BEFORE SUBSIDING BY SATURDAY NIGHT. LMZ541>543-280530- /O.NEW.KGRB.SC.Y.0011.120128T1200Z-120129T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 326 PM CST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM CST SATURDAY. * WINDS...WEST WINDS WILL INCREASE SATURDAY MORNING TO 30 KTS BY SATURDAY AFTERNOON. * DUE TO OFFSHORE FLOW...WAVES WILL REMAIN AT 2 TO 4 FT DURING THE EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
593 WHUS73 KGRB 280305 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 905 PM CST FRI JAN 27 2012 ...GUSTY WEST WINDS EXPECTED SATURDAY... .WINDS ARE EXPECTED TO INCREASE SATURDAY MORNING BEHIND A COLD FRONT PASSING THROUGH THE AREA LATE FRIDAY NIGHT. GUSTY WEST WINDS WILL CONTINUE THROUGH AFTERNOON BEFORE SUBSIDING BY SATURDAY NIGHT. LMZ541>543-281115- /O.CON.KGRB.SC.Y.0011.120128T1200Z-120129T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 905 PM CST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM CST SATURDAY... * WINDS...WEST WINDS WILL INCREASE SATURDAY MORNING TO AROUND 30 KTS BY SATURDAY AFTERNOON. * DUE TO OFFSHORE FLOW...WAVES WILL REMAIN AT 2 TO 4 FT DURING THE EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
968 WHUS73 KGRB 280931 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 331 AM CST SAT JAN 28 2012 ...GUSTY WEST WINDS TODAY... .WINDS ARE EXPECTED TO INCREASE THIS MORNING IN THE WAKE OF A COLD FRONT. THE GUSTY WEST WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE SUBSIDING THIS EVENING. LMZ541>543-281800- /O.CON.KGRB.SC.Y.0011.120128T1200Z-120129T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 331 AM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WINDS...WEST WINDS WILL INCREASE TO AROUND 30 KTS. * DUE TO AN OFFSHORE FLOW...WAVES WILL REMAIN AT 2 TO 4 FT DURING THE EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TH
536 WHUS73 KGRB 281613 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1013 AM CST SAT JAN 28 2012 ...GUSTY WEST WINDS EXPECTED... .GUSTY WEST WINDS WILL CONTINUE THROUGH THIS EVENING...IN THE WAKE OF A STRONG COLD FRONT. THE GUSTY WEST WINDS WILL SLOWLY DIMINISH BY EARLY TONIGHT. LMZ541>543-290015- /O.CON.KGRB.SC.Y.0011.000000T0000Z-120129T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1013 AM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WINDS...WEST WINDS WILL INCREASE TO AROUND 30 KTS. * DUE TO AN OFFSHORE FLOW...WAVES WILL REMAIN AT 2 TO 4 FT DURING THE EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
366 WHUS73 KGRB 282143 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 343 PM CST SAT JAN 28 2012 ...GUSTY WEST WINDS EXPECTED THROUGH THIS EVENING... .GUSTY WEST WINDS WILL CONTINUE THROUGH THIS EVENING...IN THE WAKE OF A STRONG COLD FRONT. THE GUSTY WEST WINDS WILL DIMINISH LATER THIS EVENING. LMZ541>543-290400- /O.CON.KGRB.SC.Y.0011.000000T0000Z-120129T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 343 PM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WEST WINDS WILL CONTINUE AT 15 TO 25 KTS THIS EVENING...THEN DIMINISH LATE THIS EVENING. * DUE TO AN OFFSHORE FLOW...WAVES WILL REMAIN AT 2 TO 4 FT THIS EVENING...THEN SUBSIDE TO 1 TO 3 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
255 WHUS73 KGRB 290344 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 944 PM CST SAT JAN 28 2012 ...WEST WINDS DIMINISHING... LMZ541>543-290445- /O.CON.KGRB.SC.Y.0011.000000T0000Z-120129T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 944 PM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WEST WINDS WILL DIMINISH TO 10 TO 20 KTS BY MIDNIGHT. A FEW GUSTS TO 25 KTS ARE POSSIBLE ALONG NORTHERN DOOR COUNTY THROUGH MIDNIGHT. * WAVES WILL SUBSIDE TO 1 TO 3 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 2:50 PM CST, 36 minutes earlier.
Area forecast discussion, Jan 27, 2:50 PM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CST FRI JAN 27 2012 .SHORT TERM...TONIGHT AND SATURDAY...SNOW TRENDS AND AMOUNTS ARE THE MAIN FCST CONCERNS TONIGHT...WITH SKY COVER...WINDS AND TEMPERATURES ON SATURDAY. THE S/W TROF CURRENTLY OVER NORTHWEST MN AND AN ASSOCIATED COLD FRONT MOVG THROUGH EASTERN MN WILL BE THE MAIN PLAYERS WITH REGARD TO SNOWFALL POTENTIAL TONIGHT. A SECOND S/W TROF OVER SE SASK/SW MANITOBA WILL BE FOLLOWING CLOSE ON ITS HEELS...BUT SHOULDN'T PHASE WITH THE INITIAL WAVE UNTIL IT HAS PASSED EAST OF WI. WITH THIS IN MIND...EXPECT MOST PLACES TO GET A SHORT BURST OF SNOW ALONG AND AHEAD OF THE FRONT...PROBABLY ONLY 3 TO 6 HOURS AT ANY GIVEN LOCATION. THE PSBL EXCEPTION IS FAR NE WI...WHERE SNOW MAY LINGER A BIT LONGER LATE TONIGHT DUE TO THE ARRIVAL OF THE NEXT UPPER TROF. ALTHOUGH THE DURATION WILL BE SHORT...STEEP LAPSE RATES WILL RESULT IN BRIEF PERIODS OF MODERATE TO HEAVY SNOW AT TIMES. SNOWFALL RATES OF INCH AN HOUR WERE REPORTED EARLIER IN NE MN...WITH ACCUMS AROUND 2 INCHES NR DLH. THINK THAT SIMILAR AMOUNTS WILL OCCUR ACROSS NORTHERN WI...WHERE THE BEST COMBINATION OF FORCING...INSTABILITY AND DENDRITIC GROWTH POTENTIAL EXISTS. FARTHER SOUTH...GENERALLY EXPECTING AROUND AN INCH FROM CENTRAL INTO EAST CENTRAL WI. LOOK FOR PARTIAL CLEARING TO OCCUR AFTER THE SNOW ENDS OVERNIGHT. ON SATURDAY...FORECAST MODELS SUGGEST THAT LOW CLOUDS WILL DEVELOP ACROSS THE REGION. HOWEVER...WITH WEST WINDS AND SUBSIDENCE OVER THE AREA...DON'T THINK THIS WILL HAPPEN. SUSPECT WE'LL SEE PARTLY SUNNY CONDITIONS...WITH BLUSTERY WEST WINDS (GUSTING TO 25+ MPH)... AND HIGHS IN THE 20S. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. AFTER A LONGWAVE TROUGH OVER EASTERN NORTH AMERICA MOVES TO THE NORTHERN ATLANTIC OCEAN EARLY IN THE PERIOD...A WEAKLY POSITIVE PNA PATTERN WILL SET UP OVER NORTH AMERICA. THIS IS USUALLY A COLD PATTERN FOR THE GREAT LAKES REGION...BUT THERE WILL NOT BE MUCH COLD AIR OVER CANADA AS A RESULT OF THE POLAR VORTEX RESIDING IN THE OTHER HEMISPHERE. MODELS ARE IN GOOD AGREEMENT WITH THE SECONDARY WAVE DROPPING INTO THE REGION SATURDAY NIGHT BUT TIMING PROBLEMS DEVELOP EARLY NEXT WEEK WITH IMPINGING ENERGY MOVING OVER THE WEST AND INTO THE CENTRAL U.S. THE LATEST OPERATIONAL MODEL RUNS HAVE SHOWED A SLOWER TIMING OVER THE PAST COUPLE RUNS...THOUGH THE 12Z GFS MAY BE A TAD TOO SLOW WHEN COMPARING IT TO THE ENSEMBLE MEAN. THE ECMWF LOOKS ON THE FAST SIDE HOWEVER...SO A SLOWER SOLUTION SEEMS MORE PLAUSIBLE. BUT WILL MAKE LITTLE CHANGES TO THE ALLBLEND WHICH KEEPS THE MAJORITY OF POPS IN THE TUESDAY TO TUESDAY NIGHT PERIOD...WHICH JIVES WITH THE MODEL PREFERENCE ABOVE. SATURDAY NIGHT INTO MONDAY...DYNAMIC LOOKING SHORTWAVE WILL BE DIVING SOUTHEAST OVER THE NORTHERN MISSISSIPPI VALLEY AND INTO SOUTHERN WISCONSIN/NORTHERN ILLINOIS SATURDAY NIGHT. PATH OF THIS SHORTWAVE WOULD BE CONDUCIVE TO PLACING CENTRAL AND E-C WISCONSIN INTO THE COMMA HEAD OF THE WAVE. THOUGH THE WAVE WILL NOT HAVE MUCH MOISTURE WITH IT...IT WILL HAVE DECENT QG FORCING AND VERY GOOD INSTABILITY WITH MID-LEVEL LAPSE RATES OF 8 TO 8.5 C/KM. GIVEN THE DYNAMICS OF THE WAVE AND THE PROXIMITY OF THE COMMA HEAD...THE CHANCE OF PRECIP LOOKS BETTER THAN THE MODELS INDICATE ASSUMING THE TRACK OF THE WAVE REMAINS SIMILAR. WILL INCREASE POPS ACROSS THE SOUTH. THE PRECIP SHOULD MOVE ON TO THE EAST BY 12Z SUNDAY LEAVING NORTHWEST FLOW...MODESTLY COLDER AIR...AND CLEARING SKIES IN ITS WAKE. HIGHS WILL MAINLY BE IN THE MID TEENS TO LOW 20S. SURFACE RIDGE AXIS WILL BE SHIFTING ACROSS THE REGION SUNDAY EVENING AND REBOUNDING MID-LEVEL HEIGHTS WILL ALLOW WARM ADVECTION TO MOVE INTO THE NORTHERN MISSISSIPPI VALLEY LATE. SATURATION LOOKS PLENTY DEEP ENOUGH FOR PTYPE TO BE SNOW AS IT PUSHES INTO CENTRAL WISCONSIN. WILL INCREASE POPS HERE ALSO. THE 850MB WARM FRONT WILL PUSH ACROSS THE AREA ON MONDAY WITH ASSOCIATED FGEN CONTINUING TO PRODUCE LIGHT PRECIP. PROGGED SOUNDINGS INDICATE MOSTLY SNOW FOR PTYPE BUT SUPPOSE THERE IS A SMALL CHANCE THAT THERE COULD BE SOME FREEZING RAIN MIXED IN ON THE SOUTHWEST EDGE OF THE PRECIP CLOSEST TO THE WARMER AIR. WILL KEEP A MENTION IN THE FORECAST. REST OF THE FORECAST...WILL SEE VARIOUS PIECES OF PACIFIC SHORTWAVE ENERGY MOVING ACROSS THE REGION DURING THE TUESDAY-WEDNESDAY TIMEFRAME. WILL FOCUS ON THE TUESDAY AND TUESDAY NIGHT PERIOD WHEN POPS ARE POSSIBLE...WITH MAINLY RAIN AND RAIN-SNOW MIX ON TUESDAY TURNING TO SNOW AND RAIN-SNOW MIX TUESDAY NIGHT. THE PATTERN AMPLIFIES LATER IN THE WORK WEEK...WITH PROBABLY ANOTHER BRIEF SHOT OF POLAR AIR ARRIVING ON FRIDAY. THE NOT SO TRUSTY ALLBLEND DOES NOT PRODUCE MUCH OF A CHANCE OF SNOW...BUT IT WOULD NOT BE ALL THAT SURPRISING WITH UPPER TROUGHING OVERHEAD. TEMPS MOSTLY ABOVE NORMAL THROUGH THE PERIOD EXCEPT FOR FRIDAY WHEN THEY SHOULD BE CLOSER TO NORMAL. && .AVIATION...A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT...BRINGING A 3 TO 6 HOUR PERIOD OF SNOW TO THE TAF SITES. THE SNOW IS EXPECTED TO AFFECT RHI/AUW/CWA DURING THE LATE AFTERNOON/EARLY EVG...AND ATW/GRB FROM MID-EVENING THROUGH EARLY SAT MORNING. THE SNOW MAY BE BRIEFLY MODERATE TO HEAVY AT TIMES...ESPECIALLY ACROSS NORTHERN WI. SOME MARGINAL LLWS IS EXPECTED THIS EVG. EXPECT CLEARING TO OCCUR AFTER THE SNOW ENDS. GUSTY WEST WINDS ARE ANTICIPATED ON SATURDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/MPC
Hazardous weather outlook, Jan 27, 3:02 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 302 PM CST FRI JAN 27 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 302 PM CST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A BAND OF SNOW WILL MOVE ACROSS THE AREA TONIGHT. TOTAL ACCUMULATIONS WILL RANGE FROM AROUND AN INCH IN CENTRAL AND EAST CENTRAL WISCONSIN TO 1 TO 3 INCHES OVER NORTHERN WISCONSIN. REDUCED VISIBILITIES AND SLIPPERY ROADS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY LIGHT SNOW IS POSSIBLE OVER CENTRAL AND EAST-CENTRAL WISCONSIN LATE SATURDAY NIGHT...WHICH COULD CREATE SLICK SPOTS ON AREA ROADWAYS. HAZARDOUS TRAVEL IS POSSIBLE LATE SUNDAY NIGHT AND MONDAY. LIGHT SNOW...OR A COMBINATION OF LIGHT SNOW AND LIGHT FREEZING RAIN WILL CAUSE UNTREATED ROADS AND BRIDGES TO BECOME SLICK. .SPOTTER INFORMATION STATEMENT... SNOW OBSERVERS ARE URGED TO RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE TONIGHT. LMZ521-522-541>543-282115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 302 PM CST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TSK/MPC
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.